Alert archive / Georgia / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 250, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jul 27, 2010, 3:51 PM EDT for Dodge County, Telfair County, Georgia. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 27, 2010, 3:51 PM EDT (19:51 UTC)
- Expired
- Jul 27, 2010, 4:14 PM EDT
- In force
- 23 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
Counties Dodge County, GA, Telfair County, GA
The radar
The Robins AFB radar (KJGX), 75 km from the middle of the area, began a volume at 19:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.9 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 911 J/kg
- Mixed-layer CIN
- -102 J/kg
- Mixed-layer LCL
- 718 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -56 m²/s²
- 0-3 km storm-relative helicity
- -19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
233 WUUS52 KFFC 271951 SVRFFC GAC091-271-272030- /O.NEW.KFFC.SV.W.0250.100727T1951Z-100727T2030Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 351 PM EDT TUE JUL 27 2010 THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN DODGE COUNTY IN CENTRAL GEORGIA NORTHWESTERN TELFAIR COUNTY IN CENTRAL GEORGIA * UNTIL 430 PM EDT * AT 347 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR RHINE...MOVING SOUTHEAST AT 10 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MILAN. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6. && LAT...LON 3209 8297 3189 8308 3201 8323 3210 8319 TIME...MOT...LOC 1951Z 294DEG 9KT 3201 8315 $$
1 follow-up statement
776 WWUS52 KFFC 272014 SVSFFC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 414 PM EDT TUE JUL 27 2010 GAC091-271-272024- /O.CAN.KFFC.SV.W.0250.000000T0000Z-100727T2030Z/ TELFAIR GA-DODGE GA- 414 PM EDT TUE JUL 27 2010 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN DODGE AND NORTHWESTERN TELFAIR COUNTIES IS CANCELLED... OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MILAN. THE THUNDERSTORM HAS WEAKENED AND IS NO LONGER EXPECTED TO PRODUCE SEVERE WEATHER. HOWEVER...STRONG GUSTY WINDS UP TO 45 MPH...VERY HEAVY RAIN...AND SMALL HAIL ARE STILL POSSIBLE WITH THIS STORM. IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6. LAT...LON 3209 8297 3189 8308 3201 8323 3210 8319 TIME...MOT...LOC 2014Z 294DEG 9KT 3199 8309 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 3:44 PM EDT, 7 minutes earlier.
Area forecast discussion, Jul 27, 3:44 PM EDT, 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 344 PM EDT TUE JUL 27 2010 .SHORT TERM /TONIGHT THROUGH THURSDAY NIGHT/... SCATTERED CONVECTION ALREADY STARTING TO ERUPT THIS AFTERNOON. WITH SLIGHTLY COOLER TEMPERATURES ACROSS THE AREA TODAY INSTABILITY IS A BIT LOWER ACROSS NORTH AND CENTRAL GEORGIA. WELL DEFINED BOUNDARY FROM YESTERDAY IS MUCH LESS IDENTIFIABLE THIS AFTERNOON...BUT THERE ARE PLENTY OF SMALLER BOUNDARIES LEFTOVER FROM YESTERDAYS ACTIVITY AND THE CURRENT COVERAGE TRENDS REFLECT THIS MORE RANDOM DISTRIBUTION. HEAT INDEX VALUES ARE WELL BELOW ADVISORY CRITERIA ACROSS MOST OF NORTH GEORGIA...AND ONLY BORDERLINE IN CENTRAL AND EAST GEORGIA WHERE THE CURRENT HEAT ADVISORY IS IN EFFECT. FORECAST HEAT INDEX VALUES FOR WEDNESDAY POINT TO THE GREATEST RISK FOR ADVISORY LEVELS IN THE CURRENT ADVISORY AREA...SO I HAVE EXTENDED THE CURRENT ADVISORY THROUGH THE DAY TOMORROW...BUT I HAVE NOT EXPANDED THE AREA NORTH OR WESTWARD FOR NOW. MODEL FORECAST TRENDS REMAIN FAIRLY CONSISTENT FOR THE SHORT TERM FORECAST PERIOD WITH THE UPPER RIDGE REMAINING THE DOMINANT FEATURE. MODELS CONTINUE TO SHIFT THE CENTER OF THE HIGH WESTWARD ACROSS THE SOUTHEASTERN U.S. INTO THE LOWER MISSISSIPPI VALLEY THROUGH THE PERIOD. AT THE SURFACE GEORGIA REMAINS ON THE WESTERN EDGE OF THE WESTERN ATLANTIC RIDGE. ANOTHER WEAK SURFACE TROUGH IS EXPECTED INTO THE STATE THURSDAY WHICH MAY USHER IN SOME DRIER AIR BY THE BEGINNING OF THE EXTENDED FORECAST PERIOD. IN THE MEANTIME THE HOT CONDITIONS AND SCATTERED...MAINLY DIURNAL...CONVECTION ROUTINE SHOULD CONTINUE. .LONG TERM /FRIDAY THROUGH TUESDAY/... AGAIN NO MAJOR DEPARTURES FROM THE PREVIOUS EXTENDED FORECAST TRENDS SEEN. MODELS CONTINUE TO SHOW THE UPPER RIDGE DOMINATING THE SOUTHERN U.S. WITH THE RIDGE AXIS WEST OF GEORGIA THROUGH THE EXTENDED FORECAST PERIOD. BOTH THE GFS AND ECMWF MODELS ARE SHOWING A RELATIVELY DRY AIRMASS OVER THE REGION AT THE START OF THE PERIOD... BUT THIS SEEMS DEPENDENT ON THE SURFACE TROUGH OR FRONT MAKING IT ALL THE WAY INTO SOUTH GEORGIA WHICH IS A BIT AMBITIOUS FOR A SYSTEM WITH MINIMAL UPPER LEVEL SUPPORT THIS DEEP INTO THE SUMMER. IN GENERAL THE CURRENT EXTENDED FORECAST TRENDS OF CONTINUED HOT WITH SCATTERED DIURNAL CONVECTION LOOKS PRETTY REASONABLE SO NO SIGNIFICANT CHANGES MADE IN THE EXTENDED FORECAST PERIOD. && .AVIATION... SEVERAL OUTFLOW BOUNDARIES REMAIN FROM LAST NIGHTS CONVECTION. THIS SHOULD PROVIDE THE FOCUS FOR SCATTERED THUNDERSTORMS THIS AFTERNOON AND EVENING. HAVE KEPT A TEMPO 20-24Z TSTM GROUP IN TAF SITES TODAY. HAVE KEPT CB IN CLOUD GROUP TIL 03Z... THEN EXPECT CONVECTIVE COVERAGE TO DIMINISH. OTHERWISE... VFR CONDITIONS WILL PREVAIL OUTSIDE OF ANY TSTM INFLUENCE. A LIGHT WNW WIND TILL PREVAIL ... GENERALLY AROUND 7-9KTS. LIGHT WNW WIND AND VFR CONDITIONS WILL PREVAIL OVERNIGHT. ATL...CONFIDENCE...HIGH ON CIGS...VIS AND WINDS. MODERATE ON TIMING OF TSTMS. /41 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 74 96 75 96 73 / 40 30 30 30 20 ATLANTA 76 94 77 94 76 / 40 30 20 30 20 BLAIRSVILLE 70 90 70 90 69 / 50 30 30 30 20 CARTERSVILLE 73 94 73 94 72 / 40 30 30 30 20 COLUMBUS 76 96 77 97 77 / 40 30 20 30 20 GAINESVILLE 75 94 75 94 73 / 50 30 30 30 20 MACON 76 96 76 97 75 / 40 30 20 30 20 ROME 74 93 74 94 72 / 40 30 30 30 20 PEACHTREE CITY 73 94 74 95 73 / 40 30 20 30 20 VIDALIA 77 98 77 98 78 / 40 30 20 30 20 && .FFC WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY UNTIL 8 PM EDT WEDNESDAY FOR THE FOLLOWING ZONES: BALDWIN...BIBB...BLECKLEY...CHATTAHOOCHEE...CLARKE...CRAWFORD... CRISP...DODGE...DOOLY...EMANUEL...GLASCOCK...GREENE...HANCOCK... HARRIS...HOUSTON...JASPER...JEFFERSON...JOHNSON...JONES... LAURENS...MACON...MADISON...MARION...MONROE...MONTGOMERY... MORGAN...MUSCOGEE...OCONEE...OGLETHORPE...PEACH...PULASKI... PUTNAM...SCHLEY...STEWART...SUMTER...TALBOT...TALIAFERRO... TAYLOR...TELFAIR...TOOMBS...TREUTLEN...TWIGGS...UPSON...WARREN... WASHINGTON...WEBSTER...WHEELER...WILCOX...WILKES...WILKINSON. && 20
Hazardous weather outlook, Jul 27, 4:01 AM EDT, 11 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 401 AM EDT TUE JUL 27 2010 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-281015- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 401 AM EDT TUE JUL 27 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS THUNDERSTORMS EXPECTED THIS AFTERNOON AND EVENING...A FEW MAY BE SEVERE. ALSO...DANGEROUSLY HIGH HEAT INDEX VALUES ARE EXPECTED FOR MUCH OF CENTRAL GEORGIA THIS AFTERNOON. .SYNOPSIS... A SURFACE TROUGH OF LOW PRESSURE WILL REMAIN PARKED ACROSS CENTRAL GEORGIA THROUGH TONIGHT. .PRIMARY HAZARDS... THE PRIMARY HAZARDS FROM THUNDERSTORMS WILL BE FREQUENT CLOUD TO GROUND LIGHTNING... LARGE HAIL... DAMAGING WINDS AND HEAVY RAINFALL. .OTHER HAZARDS... HEAT INDEX VALUES OF 105 TO 110 ARE POSSIBLE OVER MUCH OF NORTH AND CENTRAL GEORGIA. FOR MORE INFORMATION ON THE HIGH HEAT INDEX VALUES...SEE THE LATEST HEAT ADVISORY STATEMENT. .DISCUSSION... CAPES WILL INCREASE TO NEAR 3000 THIS AFTERNOON WITH LIFTED INDEX VALUES OF -3 TO -6 EXPECTED. THIS COMBINED WITH DEEP TROPICAL MOISTURE WILL RESULT IN SCATTERED TO NUMEROUS THUNDERSTORMS DEVELOPING THIS AFTERNOON AND EVENING. ALTHOUGH WIDESPREAD SEVERE STORMS ARE NOT EXPECTED... INCREASED INSTABILITIES WILL RESULT A SLIGHT RISK OF SEVERE THUNDERSTORMS... MAINLY DURING MAX HEATING. THE GREATER STORM COVERAGE IS EXPECTED TO BE ACROSS CENTRAL AND EAST GEORGIA WHERE A BROAD TROUGH OF LOW PRESSURE WILL HELP PROVIDE A FOCUS. IN ADDITION TO THE THREAT OF STRONG TO SEVERE STORMS TODAY... THE SLOW MOVEMENT COULD ALSO RESULT IN LOCALLY HEAVY RAINFALL... RESULTING IN MINOR FLOODING OF LOW LYING... FLOOD PRONE AREAS. THE THUNDERSTORM THREAT SHOULD DIMINISH BY MIDNIGHT WITH LOSS OF DAYTIME HEATING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE EACH AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTERS ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
In the hours before
Special weather statement, Jul 27, 3:09 PM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 309 PM EDT TUE JUL 27 2010 GAZ097-098-109-111-112-271945- 309 PM EDT TUE JUL 27 2010 ...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN WHEELER... MONTGOMERY...DODGE...TREUTLEN AND LAURENS COUNTIES UNTIL 345 PM EDT... AT 304 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS 5 MILES EAST OF CEDAR GROVE...MOVING SOUTHEAST AT 10 MPH. THESE STORMS HAVE THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE ACROSS WHEELER...MONTGOMERY...DODGE...TREUTLEN AND LAURENS COUNTIES THROUGH 345 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE ORLAND...ROCKLEDGE...MINTER...LOWERY...CEDAR GROVE... BARNHILL...LOTHAIR...LANDSBURG...ALAMO...AILEY...JORDAN...GLENWOOD AND MOUNT VERNON. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Jul 27, 3:48 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 348 PM EDT TUE JUL 27 2010 GAZ096>098-109>112-272015- 348 PM EDT TUE JUL 27 2010 ...SIGNIFICANT WEATHER ADVISORY FOR EXCESSIVE LIGHTNING IN TELFAIR... WHEELER...MONTGOMERY...DODGE...TREUTLEN...BLECKLEY AND LAURENS COUNTIES UNTIL 415 PM EDT... AT 343 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SEVERAL STRONG THUNDERSTORM ACROSS EAST CENTRAL GEORGIA...MOVING EAST AT 5 MPH. THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE ACROSS TELFAIR...WHEELER...MONTGOMERY...DODGE...TREUTLEN...BLECKLEY AND LAURENS COUNTIES THROUGH 415 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE MILAN...JAY BIRD SPRINGS...ACHORD... GODWINSVILLE...PLAINFIELD...CHAUNCEY...EASTMAN...RENTZ...CADWELL... CEDAR GROVE...HELENA...LITTLE OCMULGEE STATE PARK...LANDSBURG... SPRING HILL AND GLENWOOD. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 8:20 PM EDT | Severe Thunderstorm Warning | FFC | Baldwin, Hancock | 40 min |
| Jul 26, 8:58 PM EDT | Severe Thunderstorm Warning | FFC | Baldwin, Jones, Twiggs, Wilkinson | 47 min |
| Jul 27, 4:30 PM EDT | Severe Thunderstorm Warning | FFC | Telfair, Wheeler | 45 min |
| Jul 27, 5:59 PM EDT | Severe Thunderstorm Warning | FFC | Johnson | 22 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.